Hail, Washington
- When
- March 20, 7:50 AM CST
- Where
- Washington County, 4 mi NE of Nashville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.383, -89.333
A cooperative observer reported 3/4 inch hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 20, 3:00 AM CST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 300 AM CST SAT MAR 20 2004 .DISCUSSION... A COLD FRONT WAS PUSHING ACROSS THE UPPER MIDWEST AND CENTRAL PLAINS EARLY THIS MORNING. THIS FRONT WILL SWEEP ACROSS THE REGION DURING THE DAY AND BY THIS EVENING IT WILL BE SOUTH OF THE BOOTHEEL. HUGE 1052 MB HIGH OVER THE NORTHWEST TERRITORIES WILL BUILD INTO THE GREAT PLAINS AND MIDWEST TONIGHT AND SUNDAY. SYSTEM WILL DOMINATE OUR WEATHER PATTERN THROUGH MONDAY BEFORE IT MOVES INTO THE MID ATLANTIC COAST STATES ON TUESDAY. A SOUTHERLY FLOW RETURNS TO THE REGION ON TUESDAY INTO TUESDAY NIGHT. THE STRONGER CONVECTION IS OCCURRING OVER THE GREAT LAKES REGION AT THIS TIME IN AREA OF BETTER 850 MOISTURE CONVERGENCE. THE UKMET INITIALIZED FAIRLY WELL WITH THE 00Z RUN WITH WIND FIELD AND MOISTURE CONVERGENCE. THE 24 HOUR FORECAST OF THE ECMWF FROM THE 19/00Z RUN WAS NOT TOO SHABBY NEITHER. THE GFS AND UKMET CONTINUE TO ADVERTIZE THAT BETTER 850 MOISTURE CONVERGENCE WILL CONTINUE TO THE NE OF FORECAST AREA TODAY. COLDER AIR WILL SWEEP ACROSS THE REGION BY SUNDAY MORNING AT 850 WITH TEMPS OF -6C TO -10C FORECAST ACROSS THE AREA BY SUNDAY EVENING. WARMER AIR IS FORECAST TO SPREAD BACK ACROSS THE AREA ON TUESDAY WITH THE GFS AND ECMWF FAIRLY SIMILAR. IMPRESSIVE 300 MB JET WAS LOCATED NEAR THE U.S./CANADIAN BORDER WITH 150 KTS LAST EVENING AT KELOWNA, BC. STRONG JET WILL SWING ACROSS THE UPPER MIDWEST DURING THE DAY. ETA FORECASTS IMPRESSIVE DIVERGENCE ACROSS SRN MO AT NOON TODAY WHILE THE GFS AND UKMET ARE MUCH WEAKER. ALL 3 MODELS ARE SIMILAR BY EVENING WITH SIGNIFICANT DIVERGENCE FORECAST ACROSS THE TN VALLEY BACK INTO NE TX. IN VIEW OF THE UPPER DIVERGENCE FORECAST BY ETA, SPCS OUTLOOK FOR TODAY LOOKS REASONABLE WITH SLIGHT RISK OF SEVERE ACROSS S MO. MODEL FORECASTS BETTER INSTABILITY AND KS ACROSS S MO. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 430 AM CST SAT MAR 20 2004 MOZ041-042-047>051-059-062-072-073-211058- AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-MONITEAU- MONTGOMERY-OSAGE-WASHINGTON- 430 AM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING. OTHERWISE A COLD FRONT WILL PUSH ACROSS THE AREA TODAY WITH A COLDER AND DRIER AIR MASS MOVING INTO THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY NOT BE NEEDED FOR THIS MORNING. ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-052-060-061-063>065-211058- ADAMS IL-BOND IL-BROWN-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL- JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION- MARION IL-MONROE-MONROE IL-MONTGOMERY IL-PIKE-PIKE IL-RALLS- RANDOLPH IL-SHELBY-ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY- WARREN-WASHINGTON IL- 430 AM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST...EAST CENTRAL MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED FOR TODAY OR TONIGHT. MOZ074-075-084-085-099-211058- IRON-MADISON-REYNOLDS-ST FRANCOIS-STE GENEVIEVE- 430 AM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. A COLD FRONT WILL PUSH ACROSS THE AREA TODAY WHICH MAY SET OFF STRONG TO SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 545 AM CST SAT MAR 20 2004 ILC005-117-135-201245- BOND IL-MACOUPIN IL-MONTGOMERY IL- 545 AM CST SAT MAR 20 2004 ...STRONG THUNDERSTORMS WERE MOVING ACROSS THE AREA EARLY THIS MORNING... SCATTERED THUNDERSTORMS PRODUCING BRIEF HEAVY DOWNPOURS AND DIME SIZED HAIL WILL BE MOVING ACROSS SOUTHWEST ILLINOIS DURING THE EARLY MORNING HOURS. PERSONS IN PLAINVIEW...CARLINVILLE...ATWATER... RAYMOND...WITT AND NOKOMIS CAN EXPECT SPOTTY DIME SIZE HAIL AND HEAVY DOWNPOURS UNTIL 630 AM.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
717 AM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0704 AM HAIL BREESE 38.61N 89.52W
03/20/2004 0.75 INCH CLINTON IL TRAINED SPOTTER
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
717 AM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0704 AM HAIL BREESE 38.61N 89.52W
03/20/2004 0.75 INCH CLINTON IL TRAINED SPOTTER
&&
CVKINGThe St Louis radar (KLSX), 122 km away, was scanning. The volume nearest the first event began at 13:51 UTC.
1 hail. Local standard time, as filed.
A cooperative observer reported 3/4 inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386665.